Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lefschetz properties for Artinian Gorenstein algebras presented by quadrics


Authors: Rodrigo Gondim and Giuseppe Zappalà
Journal: Proc. Amer. Math. Soc. 146 (2018), 993-1003
MSC (2010): Primary 13A02, 05E40; Secondary 13D40, 13E10
DOI: https://doi.org/10.1090/proc/13822
Published electronically: October 30, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a family of Artinian Gorenstein algebras, whose combinatorial structure characterizes the ones presented by quadrics. Under certain hypotheses these algebras have non-unimodal Hilbert vector. In particular we provide families of counterexamples to the conjecture that Artinian Gorenstein algebras presented by quadrics should satisfy the weak Lefschetz property.


References [Enhancements On Off] (What's this?)

  • [BL] Mats Boij and Dan Laksov, Nonunimodality of graded Gorenstein Artin algebras, Proc. Amer. Math. Soc. 120 (1994), no. 4, 1083-1092. MR 1227512, https://doi.org/10.2307/2160222
  • [CLS] David A. Cox, John B. Little, and Henry K. Schenck, Toric varieties, Graduate Studies in Mathematics, vol. 124, American Mathematical Society, Providence, RI, 2011. MR 2810322
  • [Co] Aldo Conca, Gröbner bases for spaces of quadrics of low codimension, Adv. in Appl. Math. 24 (2000), no. 2, 111-124. MR 1748965, https://doi.org/10.1006/aama.1999.0676
  • [CRS] Ciro Ciliberto, Francesco Russo, and Aron Simis, Homaloidal hypersurfaces and hypersurfaces with vanishing Hessian, Adv. Math. 218 (2008), no. 6, 1759-1805. MR 2431661, https://doi.org/10.1016/j.aim.2008.03.025
  • [EGH] David Eisenbud, Mark Green, and Joe Harris, Cayley-Bacharach theorems and conjectures, Bull. Amer. Math. Soc. (N.S.) 33 (1996), no. 3, 295-324. MR 1376653, https://doi.org/10.1090/S0273-0979-96-00666-0
  • [Go] R. Gondim, On higher Hessians and the Lefschetz properties, arXiv:1506.06387.
  • [GRu] Rodrigo Gondim and Francesco Russo, On cubic hypersurfaces with vanishing hessian, J. Pure Appl. Algebra 219 (2015), no. 4, 779-806. MR 3282110, https://doi.org/10.1016/j.jpaa.2014.04.030
  • [HMNW] Tadahito Harima, Juan C. Migliore, Uwe Nagel, and Junzo Watanabe, The weak and strong Lefschetz properties for Artinian $ K$-algebras, J. Algebra 262 (2003), no. 1, 99-126. MR 1970804, https://doi.org/10.1016/S0021-8693(03)00038-3
  • [HMMNWW] Tadahito Harima, Toshiaki Maeno, Hideaki Morita, Yasuhide Numata, Akihito Wachi, and Junzo Watanabe, The Lefschetz properties, Lecture Notes in Mathematics, vol. 2080, Springer, Heidelberg, 2013. MR 3112920
  • [La] Klaus Lamotke, The topology of complex projective varieties after S. Lefschetz, Topology 20 (1981), no. 1, 15-51. MR 592569, https://doi.org/10.1016/0040-9383(81)90013-6
  • [MMN] Juan C. Migliore, Rosa M. Miró-Roig, and Uwe Nagel, Monomial ideals, almost complete intersections and the weak Lefschetz property, Trans. Amer. Math. Soc. 363 (2011), no. 1, 229-257. MR 2719680, https://doi.org/10.1090/S0002-9947-2010-05127-X
  • [MN1] Juan Migliore and Uwe Nagel, Survey article: a tour of the weak and strong Lefschetz properties, J. Commut. Algebra 5 (2013), no. 3, 329-358. MR 3161738, https://doi.org/10.1216/JCA-2013-5-3-329
  • [MN2] Juan Migliore and Uwe Nagel, Gorenstein algebras presented by quadrics, Collect. Math. 64 (2013), no. 2, 211-233. MR 3041764, https://doi.org/10.1007/s13348-012-0076-x
  • [MW] Toshiaki Maeno and Junzo Watanabe, Lefschetz elements of Artinian Gorenstein algebras and Hessians of homogeneous polynomials, Illinois J. Math. 53 (2009), no. 2, 591-603. MR 2594646
  • [Ru] Francesco Russo, On the geometry of some special projective varieties, Lecture Notes of the Unione Matematica Italiana, vol. 18, Springer, Cham; Unione Matematica Italiana, Bologna, 2016. MR 3445582
  • [S] Imre Simon, Recognizable sets with multiplicities in the tropical semiring, Mathematical foundations of computer science, 1988 (Carlsbad, 1988) Lecture Notes in Comput. Sci., vol. 324, Springer, Berlin, 1988, pp. 107-120. MR 1023416, https://doi.org/10.1007/BFb0017135
  • [St] Richard P. Stanley, Weyl groups, the hard Lefschetz theorem, and the Sperner property, SIAM J. Algebraic Discrete Methods 1 (1980), no. 2, 168-184. MR 578321, https://doi.org/10.1137/0601021
  • [St2] Richard P. Stanley, Hilbert functions of graded algebras, Advances in Math. 28 (1978), no. 1, 57-83. MR 0485835, https://doi.org/10.1016/0001-8708(78)90045-2
  • [St3] Richard P. Stanley, Log-concave and unimodal sequences in algebra, combinatorics, and geometry, Graph theory and its applications: East and West (Jinan, 1986) Ann. New York Acad. Sci., vol. 576, New York Acad. Sci., New York, 1989, pp. 500-535. MR 1110850, https://doi.org/10.1111/j.1749-6632.1989.tb16434.x
  • [Stu] Bernd Sturmfels, Gröbner bases and convex polytopes, University Lecture Series, vol. 8, American Mathematical Society, Providence, RI, 1996. MR 1363949
  • [Tu] Paul Turán, Eine Extremalaufgabe aus der Graphentheorie, Mat. Fiz. Lapok 48 (1941), 436-452 (Hungarian, with German summary). MR 0018405
  • [Wa2] J. Watanabe, On the Theory of Gordan-Noether on Homogeneous Forms with Zero Hessian , Proc. Sch. Sci. TOKAI UNIV. 49 (2014), 1-21.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13A02, 05E40, 13D40, 13E10

Retrieve articles in all journals with MSC (2010): 13A02, 05E40, 13D40, 13E10


Additional Information

Rodrigo Gondim
Affiliation: Universidade Federal Rural de Pernambuco, av. Don Manoel de Medeiros s/n, Dois Irmos - Recife - PE 52171-900, Brazil
Email: rodrigo.gondim@ufrpe.br

Giuseppe Zappalà
Affiliation: Dipartimento di Matematica e Informatica, Università degli Studi di Catania, Viale A. Doria 5, 95125 Catania, Italy
Email: zappalag@dmi.unict.it

DOI: https://doi.org/10.1090/proc/13822
Received by editor(s): December 19, 2016
Received by editor(s) in revised form: April 27, 2017
Published electronically: October 30, 2017
Additional Notes: The first author was partially supported by the CAPES postdoctoral fellowship, Proc. BEX 2036/14-2
The second author was part of the Research Project of the University of Catania FIR 2014 “Aspetti geometrici e algebrici della Weak e Strong Lefschetz Property”
Communicated by: Irena Peeva
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society